Missouri, 2001

Hail in Missouri, August 10, 2001

August 10, 2001 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 10, 1:55 PM CST, 15 minutes earlier.

Area forecast discussion, Aug 10, 1:55 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT FRI AUG 10 2001

OVERRUNNING CLOUD COVER HAS PERSISTED MUCH OF THE AFTERNOON NORTH OF
A JOPLIN TO SPRINGFIELD LINE. ENOUGH BREAKS OVER THE SOUTHERN ZONES
HAVE ALLOWED TEMPS TO CREEP UP NEAR 90...WITH LOWER/MID 70S OVER
CENTRAL MO. THUNDERSTORMS DEVELOPED EARLIER THIS AFTERNOON ALONG
AREA OF ENHANCED CONVERGENCE FROM DEWPOINT GRADIENT AND OUTFLOW
BOUNDARY FROM EARLIER STORMS NEAR I-70. EVER INCREASINGLY DIFFUSE
FRONT NOW LIES ROUGHLY FROM SOUTH OF WEST PLAINS TO HARRISON AR.
NEXT APPROACHING SHORTWAVE SHOWS UP WELL ON VISIBLE IMAGERY OVER
EASTERN KANSAS/WEST CENTRAL MISSOURI. ANOTHER BAND OF SHOWERS
CONTINUES TO DEVELOP AHEAD OF THIS FEATURE.

ALL MODELS AGREE THAT FRONT WILL REMAIN STATIONARY JUST TO OUR SOUTH
THROUGH THE NEXT 24-36 HOURS...WITH SERIES OF WEAK SHORTWAVES MOVING
OVER THE AREA. AVN SHOWS BEST LIFT GRAZING OUR EAST ZONES TONIGHT.
SO WILL CONTINUE LIKELY POPS OVER THE SOUTHEAST...AND WILL LINGER
POPS THROUGH SATURDAY...WITH SAT. EVENING POPS IN THE EAST. LOCALLY
HEAVY RAIN LOOKS POSSIBLE WITH PWS 1.75 TO 2 INCHES...BUT STORMS
SHOULD BE PROGRESSIVE ENOUGH TO LIMIT FLASH FLOOD THREAT. OVER THE
WEST...DRIER AIR FROM SURFACE HIGH IS MAKING MORE OF A SOUTHWARD
PUSH. SO THIS SHOULD HELP SQUASH PRECIP OVER SOUTHEAST
KANSAS/EXTREME WESTERN MO SATURDAY MORNING.

THEREAFTER...WILL KEEP FORECAST DRY WITH SEASONAL TEMPERATURES
THROUGH WEDNESDAY. ALL EXTENDED MODELS ARE CONSISTENT WITH BRINGING
DECENT RETURN MOISTURE AND SURFACE FRONT INTO THE REGION ON
THURSDAY...SO WILL INTRODUCE CHANCE POPS.

THANKS FOR COORDINATION...ICT.

PRELIM CCF FOR COORDINATION PURPOSES...

SGF 065/078 062/082 064
JLN 064/080 062/084 065
UNO 067/078 064/085 065
VIH 065/076 064/082 065

.SGF...
MO...NONE.
KS...NONE.

In the hours before

Special weather statement, Aug 10, 10:45 AM CST, 3 hours 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 AM CDT FRI AUG 10 2001

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MISSOURI
OZARKS AND SOUTHEAST KANSAS THROUGH THE AFTERNOON. THE STRONGEST
STORMS WILL REMAIN OVER CENTRAL MISSOURI THROUGH EARLY
AFTERNOON.

LATER TONIGHT...ANOTHER ROUND OF STORMS WILL LIKELY DEVELOP OVER THE
CENTRAL PLAINS...BEFORE MOVING EASTWARD INTO WESTERN MISSOURI AND
SOUTHEAST KANSAS.

THREATS...
THE MAIN THREATS WITH STORMS THAT DEVELOP DURING THE AFTERNOON WILL
BE HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS.
LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH STORMS THAT
DEVELOP LATER TONIGHT.

STORM SPOTTER ACTIVATION IS NOT EXPECTED.

.EXTENDED OUTLOOK...
MOST THUNDERSTORM ACTIVITY LINGERING FROM TONIGHT WILL END BY
SATURDAY AFTERNOON.

TERRY
Special weather statement, Aug 10, 12:00 PM CST, 2 hours 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI AUG 10 2001

SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE MISSOURI OZARKS AND
SOUTHEAST KANSAS THROUGH THE AFTERNOON. THE STRONGEST STORMS WILL
REMAIN OVER CENTRAL MISSOURI THROUGH EARLY AFTERNOON.

LATER TONIGHT...ANOTHER ROUND OF STORMS WILL LIKELY DEVELOP OVER THE
CENTRAL PLAINS...BEFORE MOVING EASTWARD INTO WESTERN MISSOURI AND
SOUTHEAST KANSAS.

THREATS...
THE MAIN THREATS WITH STORMS THAT DEVELOP DURING THE AFTERNOON WILL
BE HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS.
LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH STORMS THAT
DEVELOP LATER TONIGHT.

STORM SPOTTER ACTIVATION IS NOT EXPECTED.

.EXTENDED OUTLOOK...
MOST THUNDERSTORM ACTIVITY LINGERING FROM TONIGHT WILL END BY
SATURDAY AFTERNOON.

TERRY

The radar

The Springfield radar (KSGF), 120 km away, was scanning. The volume nearest the first event began at 20:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Douglas

When
August 10, 2:10 PM CST
Where
Douglas County, Twin Bridges
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.817, -92.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266432.